Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Duluth, MN

May 17, 2015Ashland County, Iron County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at May 17, 2015, 8:28 PM CDT for Ashland County, Iron County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2015, 8:28 PM CDT (01:28 UTC)
Expired
May 17, 2015, 9:00 PM CDT
In force
32 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ashland County, WI, Iron County, WI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS53 KDLH 180128
SVRDLH
WIC003-051-180200-
/O.NEW.KDLH.SV.W.0002.150518T0128Z-150518T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
828 PM CDT SUN MAY 17 2015

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ASHLAND COUNTY IN NORTHWEST WISCONSIN...
  NORTHWESTERN IRON COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 900 PM CDT

* AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORSE...AND
  MOVING NORTH AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COPPER FALLS STATE PARK...MORSE...MELLEN...UPSON...GURNEY...
  CEDAR...SAXON AND KIMBALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4613 9075 4661 9059 4660 9050 4658 9042
      4655 9039 4655 9032 4652 9027 4609 9058
TIME...MOT...LOC 0128Z 199DEG 40KT 4619 9063

HAIL...0.75IN
WIND...60MPH

$$

HUYCK
2 follow-up statements
946 
WWUS53 KDLH 180145
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
845 PM CDT SUN MAY 17 2015

WIC003-051-180200-
/O.CON.KDLH.SV.W.0002.000000T0000Z-150518T0200Z/
IRON WI-ASHLAND WI-
845 PM CDT SUN MAY 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ASHLAND AND NORTHWESTERN IRON COUNTIES UNTIL 900 PM CDT...

AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GURNEY...AND
MOVING NORTH AT 65 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GURNEY...CEDAR...SAXON AND KIMBALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4639 9066 4658 9060 4661 9059 4660 9050
      4658 9042 4655 9039 4655 9032 4652 9027
      4644 9033 4633 9041
TIME...MOT...LOC 0145Z 200DEG 55KT 4645 9050

HAIL...0.75IN
WIND...60MPH

$$

HUYCK
514 
WWUS53 KDLH 180204
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
904 PM CDT SUN MAY 17 2015

WIC003-051-180215-
/O.EXP.KDLH.SV.W.0002.000000T0000Z-150518T0200Z/
IRON WI-ASHLAND WI-
904 PM CDT SUN MAY 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ASHLAND AND
NORTHWESTERN IRON COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4639 9066 4658 9060 4661 9059 4660 9050
      4658 9042 4655 9039 4655 9032 4652 9027
      4644 9033 4633 9041
TIME...MOT...LOC 0145Z 200DEG 55KT 4645 9050

$$

HUYCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:50 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 17, 6:50 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
650 PM CDT SUN MAY 17 2015

.SHORT TERM...(THIS EVENING AND TONIGHT)
ISSUED AT 314 PM CDT SUN MAY 17 2015

MAIN CONCERNS IN THE SHORT TERM REMAIN FOCUSED AROUND THE
POTENTIAL FOR STRONG TO POSSIBLY SEVERE STORMS ACROSS THE
NORTHLAND.

WARM FRONT HAS LIFTED INTO NORTHEAST MN THIS AFTERNOON AND A WELL
DEFINED DRY SLOT HAS WORKED ITS WAY FROM THE CENTRAL PLAINS IN
ACROSS MUCH OF MINNESOTA. VISIBLE SATELLITE IMAGERY INDICATING
THIS DRY AIR MIXING INTO THE BOUNDARY LAYER AND ALLOWING THE CLOUD
COVER TO DISSIPATE OVER MUCH OF THE FORECAST AREA. THIS WILL LEAD
TO FASTER DESTABILIZATION OF THE MIXED LAYER AND MORE FAVORABLE
DEVELOPMENT OF CONVECTION IN THE WARM SECTOR THROUGH THE LATE
AFTERNOON AND EARLY EVENING.

TIGHTLY WRAPPED SFC LOW AND NEARLY CO-LOCATED UPPER LOW CONTINUE
TO SPIN OVER NERN SOUTH DAKOTA THIS AFTERNOON WITH BANDS OF WEAK
CONVECTION SPINNING OFF TO THE NORTH AND NE THROUGH CENTRAL MN. AS
THE BOUNDARY LAYER BECOMES MORE UNSTABLE A FEW OF THESE STORMS
WILL INTENSIFY AND POTENTIALLY PRODUCE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAIN. THE SFC AND UPPER LOW WILL MOVE TO THE NE INTO
WRN ONTARIO TONIGHT AND CONTINUE TO SPREAD RAIN SHOWERS AND WEAK
STORMS THROUGH THE EVENING...AND EVENTUALLY BECOME MAINLY RAIN
SHOWERS AFTER MIDNIGHT. THE BULK OF THE RAIN TONIGHT WILL BE
CONFINED TO AREAS NORTH OF HIGHWAY 2 ALONG AND JUST NORTH/NW OF
THE LOW TRACK WITH THE COLD/DRY AIR WRAPPING IN FROM THE W/SW
AROUND THE LOW.

TEMPERATURES WILL BEGIN TO FALL THROUGH THE OVERNIGHT HOURS INTO
THE 40S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 314 PM CDT SUN MAY 17 2015

THE COLD AIR WILL BE CONTINUE TO FLOW INTO THE FORECAST AREA.  THE
RAIN AND SNOW MIXTURE WILL CHANGE TO ALL RAIN BY MID-MORNING.  THE
PRECIPITATION WILL END WEST TO EAST AS THE LOW MOVES OFF TO THE EAST
WITH THE RAIN ENDING BY MONDAY EVENING.  THE UPPER LEVEL TROUGH WILL
CONTINUE TO DOMINATE THE WEATHER THROUGH TUESDAY WITH CLOUDY SKIES
MONDAY NIGHT THROUGH TUESDAY AFTERNOON.  AT THAT TIME...HIGH
PRESSURE BUILDS INTO THE FORECAST AREA AND DOMINATE THE WEATHER
THROUGH THE END OF THE WORK WEEK.  TEMPS WILL SLOWLY RISE DURING THE
WEEK WITH HIGHS IN THE 60S THURSDAY AND FRIDAY.

A STRONG SURFACE AND UPPER LOW SIMILAR TO THE CURRENT ONE WILL MOVE
INTO THE CENTRAL PLAINS BY SUNDAY MORNING.  IT WILL PUSH A CHANCE
FOR THUNDERSTORMS ACROSS THE SOUTHERN AREAS OF THE FORECAST AREA
SATURDAY AFTERNOON ACROSS THE ENTIRE AREA SATURDAY NIGHT.  BY
SUNDAY MORNING...THUNDERSTORMS WILL BE LIKELY ACROSS THE SOUTHERN
AREAS WITH CHC POPS IN THE NORTH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 640 PM CDT SUN MAY 17 2015

A LARGE LOW PRESSURE SYSTEM WILL CONTINUE TO EVOLVE ACROSS THE UPPER
MIDWEST OVERNIGHT AND INTO MONDAY. THUNDERSTORMS WILL BE COMMON
THIS EVENING...BEFORE THE MODE OF PRECIPITATION WILL CHANGE TO
RAIN SHOWERS. BY 12Z MONDAY THE LOW PRESSURE SYSTEM WILL BE OVER
NORTH CENTRAL MINNESOTA. NUMEROUS SHOWERS WILL CONTINUE TO MOVE
THROUGH THE TAF SITES. CONFIDENCE IN ANY PARTICULAR VALUES IS
ACTUALLY KIND OF LOW...AS THERE WILL BE MULTIPLE LAYERS OF CLOUDS
MOVING THROUGH THE REGION DUE TO THE LOW PRESSURE SYSTEM
STRENGTHENING IN PLACE. OVERALL WE SHOULD SEE A VFR/MVFR EVENING
SETTLE INTO A MAINLY MVFR NIGHT AND MVFR/VFR ON MONDAY. NEAR LAKE
SUPERIOR WE ARE EXPECTED TO SEE SOME FOG LINGER INTO THE EVENING
WITH IFR/LIFR CONDITIONS AT TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  42  45  33  51 /  80  50  30  10
INL  40  42  30  52 / 100  80  40  10
BRD  40  43  33  54 /  70  50  10   0
HYR  44  49  33  51 /  70  30  30  10
ASX  45  50  32  49 /  70  40  30  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...BJT
LONG TERM...STEWART
AVIATION...DAP
Hazardous weather outlook, May 17, 5:08 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
508 PM CDT SUN MAY 17 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-181130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
508 PM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHLAND
TONIGHT. A FEW OF THESE STORMS COULD BECOME STRONG WITH SMALL HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-181130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
508 PM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER WESTERN LAKE
SUPERIOR. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND
GUSTY WINDS. THE MOST FAVORABLE AREA WILL BE ALONG THE SOUTH
SHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY SOUTHWEST WINDS MONDAY MORNING WILL TURN NORTHWEST THROUGH
THE DAY. WAVES MAY BUILD ENOUGH TO CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT ALONG PORTIONS OF THE SOUTH SHORE MONDAY INTO TUESDAY
MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 17, 6:45 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
645 PM CDT SUN MAY 17 2015

MNZ011-019-180015-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
645 PM CDT SUN MAY 17 2015

...STRONG THUNDERSTORM NEAR WESTERN LAKE VERMILLION...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF COOK...MOVING NORTHEAST AT
30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  ELBOW LAKE...     WESTERN LAKE VERMILLION...
  BAN LAKE...       WINCHESTER LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER INDOORS UNTIL THIS STORM HAS PASSED. BOATERS ON AREA LAKES
SHOULD SEEK SAFE HARBOR UNTIL THE STORMS HAVE PASSED.

LAT...LON 4816 9272 4810 9244 4782 9268 4787 9283

HUYCK
Special weather statement, May 17, 7:19 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
719 PM CDT SUN MAY 17 2015

MNZ011-180045-
NORTH ST. LOUIS-
719 PM CDT SUN MAY 17 2015

...STRONG THUNDERSTORM NEAR BUYCK...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELBOW LAKE...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BUYCK...              ECHO LAKE...          CRANE LAKE...
  WINCHESTER LAKE...    MYRTLE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER INDOORS UNTIL THIS STORM HAS PASSED. BOATERS ON ANY OF THE
MANY AREA LAKES SHOULD SEEK SAFE HARBOR UNTIL THE STORM HAS PASSED.

LAT...LON 4827 9238 4826 9237 4824 9237 4824 9234
      4795 9258 4800 9276 4832 9260

HUYCK
Special weather statement, May 17, 7:26 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
726 PM CDT SUN MAY 17 2015

WIZ002-007-008-180100-
BAYFIELD-SAWYER-WASHBURN-
726 PM CDT SUN MAY 17 2015

...STRONG THUNDERSTORMS OVER WESTERN SAWYER COUNTY...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF STONE LAKE...MOVING
NORTHEAST AT 50 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  LITTLE ROUND LAKE...  CHIEF LAKE...         CHIPPEWA LAKE...
  LOST LAND LAKE...     TEAL LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER INDOORS UNTIL THIS STORM HAS PASSED. BOATERS ON AREA LAKES
SHOULD SEEK SAFE HARBOR UNTIL THE STORMS HAVE PASSED.

LAT...LON 4626 9120 4612 9093 4571 9143 4582 9161

HUYCK
Special weather statement, May 17, 7:57 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
757 PM CDT SUN MAY 17 2015

MNZ011-019-180130-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
757 PM CDT SUN MAY 17 2015

...STRONG THUNDERSTORM NEAR WESTERN LAKE VERMILLION...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF BUYCK...MOVING NORTH AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BUYCK...                ECHO LAKE...     WESTERN LAKE VERMILLION...
  NORTHERN TROUT LAKE...  JEANETTE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER INDOORS UNTIL THIS STORM HAS PASSED. BOATERS ON AREA LAKES
SHOULD SEEK SAFE HARBOR UNTIL THE STORMS HAVE PASSED.

LAT...LON 4822 9252 4816 9221 4785 9244 4790 9262

HUYCK
Special weather statement, May 17, 8:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
803 PM CDT SUN MAY 17 2015

WIZ003-004-008-009-180130-
ASHLAND-IRON-PRICE-SAWYER-
803 PM CDT SUN MAY 17 2015

...STRONG THUNDERSTORM AFFECTING EASTERN SAWYER AND SOUTHERN ASHLAND
COUNTY...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF LORETTA...MOVING NORTH AT 60
MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MORSE...              GLIDDEN...      BLAISDELL LAKE...
  LORETTA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER INDOORS UNTIL THIS STORM HAS PASSED. BOATERS ON AREA LAKES
SHOULD SEEK SAFE HARBOR UNTIL THE STORMS HAVE PASSED.

LAT...LON 4631 9078 4624 9049 4570 9080 4574 9098

HUYCK
Special weather statement, May 17, 8:07 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
807 PM CDT SUN MAY 17 2015

WIZ002-003-180130-
ASHLAND-BAYFIELD-
807 PM CDT SUN MAY 17 2015

...STRONG STORMS AFFECTING EASTERN BAYFIELD AND NORTHWEST ASHLAND
COUNTIES...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRAND VIEW...MOVING NORTH AT 60 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BENOIT...             ASHLAND...            WASHBURN...
  BARKSDALE...          LA POINTE...          BAYFIELD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER INDOORS UNTIL THIS STORM HAS PASSED. BOATERS ON AREA LAKES
SHOULD SEEK SAFE HARBOR UNTIL THE STORMS HAVE PASSED.

LAT...LON 4633 9120 4689 9093 4682 9065 4677 9067
      4674 9078 4670 9072 4665 9076 4669 9076
      4673 9082 4675 9079 4679 9082 4675 9087
      4669 9084 4665 9090 4660 9093 4664 9077
      4628 9103

HUYCK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:26 PM CDTSpecial Weather StatementDLHSawyer34 min
May 17, 8:03 PM CDTSpecial Weather StatementDLHSawyer27 min
May 17, 8:07 PM CDTSpecial Weather StatementDLHAshland23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.